Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 215, NWS Charleston, SC

August 12, 2011Allendale County, Hampton County, South Carolina; Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Aug 12, 2011, 5:20 PM EDT for Allendale County, Hampton County, South Carolina; Screven County, Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2011, 5:20 PM EDT (21:20 UTC)
Expired
Aug 12, 2011, 6:15 PM EDT
In force
55 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Screven County, GA, Allendale County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 31 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 5:55 PM EDTTSTM WND DMGFurman, SCDISPATCH CENTER REPORTED A TREE DOWN BLOCKING BOTH LANES OF CYPRESS CREEK RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1747 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WUUS52 KCHS 122120
SVRCHS
GAC251-SCC005-049-122215-
/O.NEW.KCHS.SV.W.0215.110812T2120Z-110812T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT FRI AUG 12 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
  HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 615 PM EDT

* AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM BARTON TO 9
  MILES NORTHWEST OF SHIRLEY...MOVING SOUTHEAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ALLENDALE...SEIGLING...ULMER...SYCAMORE...BARTON...FAIRFAX...
  GIFFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3261 8168 3310 8136 3312 8119 3289 8097
      3256 8128 3257 8136 3258 8135 3260 8139
      3258 8142
TIME...MOT...LOC 2121Z 296DEG 10KT 3294 8131 3274 8142

$$


33
4 follow-up statements
711 
WWUS52 KCHS 122146
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
546 PM EDT FRI AUG 12 2011

GAC251-SCC005-049-122215-
/O.CON.KCHS.SV.W.0215.000000T0000Z-110812T2215Z/
SCREVEN GA-ALLENDALE SC-HAMPTON SC-
546 PM EDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR HAMPTON...SOUTH CENTRAL ALLENDALE AND EAST CENTRAL SCREVEN
COUNTIES...

AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LURAY TO SHEPPARDS...OR ALONG A LINE
EXTENDING FROM LAKE WARREN STATE PARK TO 13 MILES SOUTHEAST OF
SYLVANIA...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CAPTOLO...
HUNTERS...ALMEDA INTERSECTION...BARTON...BRUNSON...CROCKETVILLE...
ESTILL...FAIRFAX...FURMAN...GARNETT...GIFFORD...HAMPTON...LAKE WARREN
STATE PARK...LENA...LURAY...SCOTIA...SHIRLEY AND VARNVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3262 8166 3294 8136 3297 8118 3289 8097
      3256 8128 3257 8136 3258 8135 3260 8139
      3258 8142
TIME...MOT...LOC 2147Z 296DEG 10KT 3281 8125 3262 8146

$$


33
969 
WWUS52 KCHS 122155
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT FRI AUG 12 2011

GAC251-SCC005-049-122215-
/O.CON.KCHS.SV.W.0215.000000T0000Z-110812T2215Z/
SCREVEN GA-ALLENDALE SC-HAMPTON SC-
555 PM EDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN HAMPTON...EXTREME SOUTH CENTRAL ALLENDALE AND EAST
CENTRAL SCREVEN COUNTIES...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM ESTILL TO 6 MILES EAST OF SHEPPARDS...OR
ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF LAKE WARREN STATE
PARK TO 15 MILES SOUTHEAST OF SYLVANIA...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CAPTOLO...
HUNTERS...ESTILL...FURMAN...GARNETT...LENA...SCOTIA AND SHIRLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3262 8166 3280 8141 3282 8127 3280 8107
      3256 8128 3257 8136 3258 8135 3260 8139
      3258 8142
TIME...MOT...LOC 2156Z 296DEG 10KT 3276 8125 3261 8143

$$


33
889 
WWUS52 KCHS 122203
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
603 PM EDT FRI AUG 12 2011

SCC005-122213-
/O.CAN.KCHS.SV.W.0215.000000T0000Z-110812T2215Z/
ALLENDALE SC-
603 PM EDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL ALLENDALE COUNTY
HAS BEEN CANCELLED...

LAT...LON 3262 8166 3272 8139 3277 8127 3272 8115
      3256 8128 3257 8136 3258 8135 3260 8139
      3258 8142
TIME...MOT...LOC 2203Z 296DEG 10KT 3270 8131 3260 8141

$$

GAC251-SCC049-122215-
/O.CON.KCHS.SV.W.0215.000000T0000Z-110812T2215Z/
SCREVEN GA-HAMPTON SC-
603 PM EDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR SOUTHWESTERN HAMPTON AND CENTRAL SCREVEN COUNTIES...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SHIRLEY TO 7 MILES SOUTHWEST OF
SHIRLEY...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF LAKE
WARREN STATE PARK TO 17 MILES SOUTHEAST OF SYLVANIA...MOVING
SOUTHEAST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CAPTOLO...
HUNTERS...FURMAN...GARNETT...SCOTIA AND SHIRLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3262 8166 3272 8139 3277 8127 3272 8115
      3256 8128 3257 8136 3258 8135 3260 8139
      3258 8142
TIME...MOT...LOC 2203Z 296DEG 10KT 3270 8131 3260 8141

$$


33
320 
WWUS52 KCHS 122214
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
614 PM EDT FRI AUG 12 2011

GAC251-SCC049-122224-
/O.EXP.KCHS.SV.W.0215.000000T0000Z-110812T2215Z/
SCREVEN GA-HAMPTON SC-
614 PM EDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HAMPTON AND
CENTRAL SCREVEN COUNTIES WILL EXPIRE AT 615 PM EDT...

AT 611 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3262 8166 3272 8139 3277 8127 3272 8115
      3256 8128 3257 8136 3258 8135 3260 8139
      3258 8142
TIME...MOT...LOC 2214Z 296DEG 10KT 3269 8128 3259 8138

$$


33

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:26 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Aug 12, 3:26 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT FRI AUG 12 2011

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL REMAIN OVER THE SOUTHEAST STATES
INTO THE UPCOMING WEEKEND. A COLD FRONT WILL APPROACH THE AREA FROM
THE WEST SUNDAY AND MOVE THROUGH THE REGION SUNDAY NIGHT. HIGH
PRESSURE WILL THEN REBUILD OVER THE AREA THROUGH MUCH OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COMPLEX SURFACE PATTERN REMAINS IN PLACE ACROSS THE LOCAL
FORECAST AREA WITH A PLETHORA OF CONVECTIVE OUTFLOW BOUNDARIES
NOTED ON KCLX RADAR DATA. 12/19Z SURFACE ANALYSIS PLACED 1013MB
LOW PRESSURE AROUND THE SAVANNAH AREA AND IS EMBEDDED WITHIN A
SURFACE TROUGH EXTENDING FROM ROUGHLY WALTERBORO INTO THE SAVANNAH
METRO THEN ARCING OFFSHORE TO NEAR BUOY 41008. A STATIONARY FRONT
IS POSITIONED FARTHER INLAND ROUGHLY ALONG A MACON-ORANGEBURG-
FLORANCE-NEW BERN LINE WHERE DEWPOINTS FALL OFF FAIRLY QUICKLY TO
ITS NORTH.

SHOWERS/TSTMS CONTINUE TO DEVELOP WITHIN A MODERATELY TO
STRONGLY UNSTABLE ENVIRONMENT. SBCAPES HAVE RISEN TO 25000-4000
J/KG SOUTH OF THE CHARLESTON METRO AREA WITH LOW-LEVEL CONVERGENCE
STEADILY INCREASING ALONG THE SAVANNAH RIVER. HIGH RESOLUTION
MODEL GUIDANCE HAS BEEN CONSISTENT FOR SEVERAL RUNS NOW IN
DEVELOPING SCATTERED-NUMEROUS TSTMS BETWEEN THE SAVANNAH RIVER AND
INTERSTATE 16 OVER THE NEXT FEW HOURS WITH ACTIVITY SLOWLY WORKING
SOUTH TO THE ALTAMAHA RIVER BY SUNSET. CURRENT RADAR TRENDS
INDICATE THIS GUIDANCE IS ON TRACK WITH A RECENT UPTICK IN
CONVECTION NOTED. WILL CONTINUE TO HIGHLIGHT 50-70 PERCENT POPS
FOR A GOOD PORTION OF THE FORECAST AREA THROUGH SUNSET WITH THE
HIGHEST POPS CLUSTERED ROUGHLY ALONG AND NORTH OF I-16 UP THROUGH
BEAUFORT. ACTIVITY SHOULD BE WEAKENING AS IT DROPS SOUTH CLOSER TO
ALTAMAHA WHERE DEWPOINTS ARE LOWER SO HIGH-END CHANCE POPS NEAR 50
PERCENT SEEMS REASONABLE THERE. ACTIVITY HAS LIKELY PEAKED IN THE
CHARLESTON METRO AREA WITH THE ATMOSPHERE BEING SIGNIFICANTLY
OVERTURNED FROM EARLIER TSTMS...BUT IT WILL TAKE SOME FOR
LINGERING ACTIVITY TO WIND DOWN.

RUC WIND PROFILES INDICATE A 850-700MB COL AREA REMAINS ANCHORED
OVERHEAD AND WITH PWATS IN EXCESS OF 2 INCHES IN PLACE...TSTMS
WILL BE EFFICIENT SLOW MOVING RAIN PRODUCERS. LOCALLY HEAVY RAIN
AND POSSIBLE FLASH FLOODING IS POSSIBLE ALONG WITH A FEW DAMAGING
WET MICROBURSTS.

ACTIVITY WILL GRADUALLY WIND DOWN OVERNIGHT...ALTHOUGH A
STRENGTHENING ONSHORE FLOW COULD SUPPORT ADDITIONAL SHOWERS/TSTMS
REDEVELOPING LATE...ESPECIALLY ACROSS THE FAR NORTHERN ZONES. WILL
KEEP 20/30 PERCENT POPS IN PLACE TO TAKE THIS POSSIBILITY INTO
ACCOUNT. LOWS WILL RANGE FROM THE LOWER-MID 70S INLAND WITH MID-
UPPER 70S COAST...ALTHOUGH THEY COULD BE LOCALLY LOWER AT TIMES
IN/NEAR TSTMS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
SATURDAY...A LINGERING SURFACE TROUGH AND DEEP MOISTURE COULD SPUR
ISOLATED SHOWERS/STORMS DURING THE MORNING HOURS. BY AFTERNOON THE
TROUGH SHOULD WEAKEN WHILE THE BEST CONVECTIVE CHANCES SHIFT INLAND
WHERE THE GREATEST SURFACE HEATING IS ANTICIPATED. SINCE THERE
APPEARS TO BE LITTLE IN THE WAY OF SHORTWAVE ENERGY TO ENHANCE
CONVECTION ON SATURDAY WE HAVE CAPPED AFTERNOON POPS AT 20-30
PERCENT. HIGHS ARE EXPECTED TO TOP OUT BETWEEN 90 AND 93.

SATURDAY NIGHT...ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY
SHOULD DIMINISH BY MIDNIGHT. RAIN FREE CONDITIONS THEN ANTICIPATED
THROUGH DAYBREAK SUNDAY AS THE DEEPEST MOISTURE AND STRONGEST
FORCING FOR ASCENT IN ASSOCIATION WITH THE APPROACHING COLD FRONT
REMAIN WELL WEST OF THE AREA. LOW TEMPERATURES SHOULD BOTTOM OUT
IN THE LOW TO MID 70S.

SUNDAY AND SUNDAY NIGHT...MODEL SOLUTIONS REMAIN IN GOOD
AGREEMENT SHOWING A COLD FRONT APPROACHING FROM THE WEST DURING
THE DAY THEN MOVING THROUGH THE REGION PRIOR TO DAYBREAK MONDAY.
THE COMBINATION OF DEEP MOISTURE...IMPRESSIVE DYNAMIC FORCING FOR
THIS TIME OF YEAR...AND THE AFTERNOON SEA BREEZE SHOULD RESULT IN
FAIRLY GOOD COVERAGE OF SHOWERS/THUNDERSTORMS ACROSS THE AREA.
THEREFORE...WILL CONTINUE WITH THE HIGH CHANCE POPS AREA WIDE.
WILL CONTINUE TO MENTION THE POTENTIAL FOR SEVERE WEATHER IN THE
HAZARDOUS WEATHER OUTLOOK AS WELL...WITH AN UNSEASONABLY STRONG
COLD FRONT AND DEEP UPPER LEVEL TROUGH MOVING THROUGH THE REGION
AND INTO A MODERATELY UNSTABLE AIRMASS. THE MAIN HAZARDS APPEAR TO
BE DAMAGING STRAIGHT LINE WINDS AND MARGINALLY SEVERE HAIL. HIGH
TEMPERATURES ARE EXPECTED TO TOP OUT IN THE LOW TO MID 90S.

EXPECT SHOWERS AND THUNDERSTORMS TO GRADUALLY DIMINISH FROM WEST TO
EAST SUNDAY NIGHT...BUT SOME PRECIP COULD PERSIST OVER THE WATERS
INTO MONDAY MORNING. ELSEWHERE DRIER...MORE STABLE AIR MOVING IN
FROM THE NORTHWEST SHOULD RESULT IN DRY CONDITIONS FOR THE REST OF
THE DAY. EXPECT TEMPERATURES TO TOP OUT IN THE LOW TO MID 90S...BUT
THE LOWER HUMIDITY VALUES WILL BE A RELIEF FROM THE MUGGY CONDITIONS
OF LATE.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
MODEL SOLUTIONS ARE IN GOOD AGREEMENT SHOWING HIGH PRESSURE AND A
DRIER AIRMASS BUILDING OVER THE SOUTHEAST STATES THROUGH MUCH OF
NEXT WEEK. AS A RESULT...WE CONTINUE TO EXPECT A DRY PERIOD OVER
SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA...AND WILL KEEP THE
FORECAST RAIN FREE AT THIS TIME. TEMPERATURES ARE EXPECTED TO RUN
NEAR TO SLIGHTLY ABOVE NORMAL...ALTHOUGH LOWER HUMIDITY LEVELS WILL
MAKE IT FEEL QUITE A BIT MORE COMFORTABLE THAN THE PAST SEVERAL
WEEKS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
INITIATED KCHS WITH TSRA AS A CLUSTER OF THUNDERSTORMS AFFECTS THE
CHARLESTON AREA. EXPECT ADDITIONAL DEVELOPMENT THIS AFTERNOON...THUS
MAINTAIN MENTION OF CB THROUGH 00Z. EXPECT CONVECTION DEVELOPMENT TO
HOLD OFF UNTIL AFTER 20Z AT KSAV...BUT MODELS SUGGEST THUNDERSTORMS
WILL LINGER A COUPLE HOURS PAST SUNSET ACROSS SOUTHEAST GEORGIA.
COVERAGE OF CONVECTION STILL REMAINS UNCERTAIN ACROSS GEORGIA
PORTIONS...THUS WILL HOLD OFF ON ANY MENTION OF TS AT KSAV FOR NOW
AND WILL HANDLE THIS WILL AMENDMENTS IF NEEDED. SREF AND SOME GUIDANCE
SUGGEST FOG DEVELOPMENT BY EARLY SATURDAY AND WITH PLENTY OF
LINGERING LOW LEVEL MOISTURE...WILL KEEP MENTION OF VFR FOG IN TAFS.
HOWEVER...CLOUD COVERAGE OVERNIGHT COULD HINDER DEVELOPMENT. WILL
REEVALUATE THIS AT THE NEXT TAF ISSUANCE.

EXTENDED AVIATION OUTLOOK...SCATTERED SHOWERS AND THUNDERSTORMS MAY
BRIEFLY REDUCE VSBYS AND/OR CIGS SATURDAY THROUGH SUNDAY...PRIMARILY
DURING THE AFTERNOON/EVENING HOURS. OTHERWISE VFR CONDITIONS SHOULD
PREVAIL.

&&

.MARINE...
THERE ARE NO CONCERNS TONIGHT OUTSIDE OF TSTMS. WINDS WILL BE LESS
THAN 10 KT WITH SEAS 1-2 FT.

A WEAK TROUGH OF LOW PRESSURE WILL REMAIN OVER THE SOUTHEAST STATES
ON SATURDAY. A COLD FRONT WILL APPROACH THE AREA FROM THE WEST ON
SUNDAY AND MOVE THROUGH THE WATERS SUNDAY NIGHT. HIGH PRESSURE WILL
THEN REBUILD OVER THE AREA EARLY NEXT WEEK. OVERALL THE STRONGEST
WINDS IN THE COASTAL WATERS WILL BE AT NIGHT WITH NOCTURNAL SURGING
AND ALONG THE COAST DURING THE AFTERNOON/EVENING WITH THE SEABREEZE.
WE DO EXPECT AN ENHANCED SURGE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT
ASSOCIATED WITH THE COLD FRONTAL PASSAGE. WIND SPEEDS COULD APPROACH
SMALL CRAFT ADVISORY LEVELS FOR PORTIONS OF THE WATERS DURING THIS
PERIOD...BUT IT WOULD MAINLY BE IN OCCASIONAL GUSTS. THEREFORE AT
THIS POINT WE DO NOT FORESEE ANY ADVISORIES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 12, 4:32 AM EDT, 12 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
432 AM EDT FRI AUG 12 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-130900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
432 AM EDT FRI AUG 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL APPROACH THE AREA
FROM THE WEST ON SUNDAY AND MOVE THROUGH THE REGION SUNDAY NIGHT.
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
SOME OF THESE COULD BECOME SEVERE WITH DAMAGING STRAIGHT LINE
WINDS BEING THE MAIN HAZARD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 12, 4:52 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT FRI AUG 12 2011

GAZ101-118-119-SCZ047-048-051-122200-
BEAUFORT-COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND
CHATHAM-INLAND JASPER-
452 PM EDT FRI AUG 12 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER...
CHATHAM AND BEAUFORT COUNTIES THROUGH 600 PM EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM LEVY TO POOLER...
MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...GARDEN CITY...HUTCHINSON ISLAND...I-16/I-95
INTERCHANGE...MEINHARD...MONTEITH...POOLER...PORT WENTWORTH...
SAVANNAH...SAVANNAH AIRPORT...SAVANNAH HISTORIC DISTRICT...
THUNDERBOLT...WHITEMARSH ISLAND...HARDEEVILLE AND RIVERSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3206 8137 3210 8139 3231 8109 3227 8097
      3214 8106 3204 8090 3197 8122
TIME...MOT...LOC 2053Z 299DEG 6KT 3224 8103 3211 8126

33
Local storm report, Aug 12, 4:58 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     2 W ROSE HILL           32.29N  80.91W
08/12/2011                   BEAUFORT           SC   FIRE DEPT/RESCUE

            A FIRE DEPARTMENT REPORTED ONE 4 TO 5 INCH DIAMETER
            BRANCH FELL ONTO THE FIRE DEPT BUILDING.

&&

EVENT NUMBER CHS1100826

DPB
Local storm report, Aug 12, 5:03 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     2 E PRITCHARDVILLE      32.23N  80.92W
08/12/2011                   BEAUFORT           SC   FIRE DEPT/RESCUE

            *** 1 INJ *** A FIRE DEPT REPORTED ONE TREE DOWN AND ON
            A CAR NEAR THE INTERSECTION OF HIGHWY 46 AND ROSE DEU
            CREEK PLANTATION. 1 PERSON WAS INJURED. EXTENT OF
            INJURIES UNKNOWN.

&&

EVENT NUMBER CHS1100827

DPB
Special weather statement, Aug 12, 5:03 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT FRI AUG 12 2011

SCZ040-042-122145-
ALLENDALE-HAMPTON-
503 PM EDT FRI AUG 12 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE AND HAMPTON
COUNTIES THROUGH 545 PM EDT...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BALDOCK TO 6 MILES
WEST OF BARTON...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...APPLETON...BARTON...BRUNSON...FAIRFAX...GIFFORD...
HAMPTON...LAKE WARREN STATE PARK...SEIGLING...SYCAMORE AND ULMER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3314 8144 3311 8136 3312 8119 3306 8112
      3306 8110 3303 8108 3283 8113 3288 8145
TIME...MOT...LOC 2103Z 280DEG 12KT 3311 8136 3293 8138

33
Local storm report, Aug 12, 5:06 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     2 E PRITCHARDVILLE      32.23N  80.92W
08/12/2011                   BEAUFORT           SC   FIRE DEPT/RESCUE

            *** 1 INJ *** A FIRE DEPT REPORTED ONE TREE DOWN AND ON
            A CAR NEAR THE INTERSECTION OF HWY 46 AND ROSE DHU CREEK
            PLANTATION. 1 PERSON WAS INJURED. EXTENT OF INJURIES
            UNKNOWN.

&&

CORRECTED REMARKS

EVENT NUMBER CHS1100827

DPB
Special weather statement, Aug 12, 5:06 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
506 PM EDT FRI AUG 12 2011

GAZ101-SCZ042-047-122145-
EFFINGHAM-HAMPTON-INLAND JASPER-
506 PM EDT FRI AUG 12 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...HAMPTON
AND JASPER COUNTIES THROUGH 545 PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OAKY...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...KILDARE...SHAWNEE...GARNETT...PINELAND...ROBERTVILLE AND
TARBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3258 8142 3259 8139 3261 8140 3262 8138
      3261 8108 3236 8121 3249 8151
TIME...MOT...LOC 2107Z 285DEG 12KT 3255 8138

33

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 12:03 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Colleton, Dorchester57 min
Aug 12, 12:22 PM EDTSpecial Weather StatementCHSDorchester38 min
Aug 12, 12:53 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester82 min
Aug 12, 12:59 PM EDTSpecial Weather StatementCHSCharleston46 min
Aug 12, 1:12 PM EDTFlash Flood WarningCHSBerkeley, Charleston, Dorchester3 hr
Aug 12, 2:03 PM EDTSpecial Weather StatementCHSCharleston42 min
Aug 12, 3:08 PM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton52 min
Aug 12, 3:42 PM EDTSpecial Weather StatementCHSJasper33 min
Aug 12, 3:56 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper49 min
Aug 12, 3:58 PM EDTSpecial Weather StatementCHSAllendale47 min
Aug 12, 4:05 PM EDTSevere Thunderstorm WarningCHSAllendale55 min
Aug 12, 4:10 PM EDTSevere Thunderstorm WarningCHSBeaufort, Jasper65 min
Aug 12, 5:03 PM EDTSpecial Weather StatementCHSAllendale42 min
Aug 12, 6:17 PM EDTAreal Flood AdvisoryCHSHampton66 min
Aug 12, 1:05 PM EDTSpecial Marine WarningCHS63 min
Aug 12, 3:10 PM EDTSpecial Marine WarningCHS95 min
Aug 12, 3:32 PM EDTSpecial Marine WarningCHS31 min
Aug 12, 4:00 PM EDTSpecial Marine WarningCHS101 min
Aug 12, 4:52 PM EDTSpecial Weather StatementCHSChatham68 min
Aug 12, 5:06 PM EDTSpecial Weather StatementCHSEffingham39 min
Aug 12, 5:58 PM EDTSpecial Weather StatementCHSBryan, Chatham47 min
Aug 12, 6:07 PM EDTSpecial Weather StatementCHSEffingham53 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.